Arizona, 2007

Flash Flood in Arizona, July 30, 2007

July 30, 2007 · NWS VEF · 1 event in 1 county or zone

A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 30, 2:45 PM MST, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON JUL 30 2007

.SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE
SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE
SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO
SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND
WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR
SLIGHTLY BELOW THE SEASONAL NORMS.
&&

.SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI
COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD
CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2
TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS.
ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER
TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A
VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND
WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE
CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD
WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES
INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS
NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN
NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE
CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF
HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST
OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A
REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN
BERNARDINO...CLARK...AND MOHAVE COUNTIES.

.LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE
WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE
EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED
MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE
INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE
THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END
OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN
SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE
INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN
NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL
A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS
VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING
WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE
OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD
BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS
WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY
CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND
THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY
AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE
THUNDERSTORM ACTIVITY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN
HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS
REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER
MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL
LOCATIONS EXCEPT DURING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR
NVZ016-020>022.
.AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR
AZZ001>003-AZZ036.
.CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527.
&&

CZYZYK/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PDT MON JUL 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-311200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA
TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE...
THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL
CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY
TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

The radar

The Las Vegas radar (KESX), 27 km away, was scanning. The volume nearest the first event began at 03:41 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mohave

When
July 30, 8:41 PM MST to 9:11 PM MST
Where
Mohave County, Willow Beach
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
35.870, -114.670

Access road to Willow Beach flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38707.